MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX P3 F5 5X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX P3 F5 5X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4205040T
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The balloon of 5f 5x4 40cm powerflex p3 percutaneous transluminal angioplasty (pta) had ruptured within its nominal pressure.The device was removed from the patient¿s body.Therefore, it was replaced with a new powerflex p3 (different lot number) and the procedure was completed.This was a shunt pta case.The vessel level of calcification is moderate.The vessel level of angulation and tortuosity is none.There was no reported patient injury.The device prepped per the instructions for use (ifu).The device was prep normally.The same indeflator was used successfully with other devices.The device was used in conjunction with a 5f non-cordis high flow sheath and another 3cm non-cordis sheath during the procedure.The balloon inflated normally.The maximum inflation pressure was 4atm (four atmospheres) pressure.There were no kink/bent damages noted after device was removed from patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 82177707 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics associated with arteriovenous shunts, such as fibrosis and calcification, moderate in this case, can result in damage to a balloon and may have contributed to the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of 5f 5x4 40cm powerflex p3 percutaneous transluminal angioplasty (pta) had ruptured within its nominal pressure.The device was removed from the patient¿s body.Therefore, it was replaced with a new powerflex p3 (different lot number) and the procedure was completed.There was no reported patient injury.This was a shunt anastamosis pta case.The vessel level of calcification is moderate.The vessel level of angulation and tortuosity is none.The device prepped per the instructions for use (ifu).The device was prep normally.The same indeflator was used successfully with other devices.The device was used in conjunction with a 5f non-cordis high flow sheath and another 3cm non-cordis sheath during the procedure.The balloon inflated normally.The maximum inflation pressure was 4-atmospheres pressure (atm).There were no kink/bent noted after device was removed from patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.The device will not be returned for evaluation as it was discarded due to suspicion of an infectious disease.

Brand Name
POWERFLEX P3 F5 5X4 40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10245220
Report Number9616099-2020-03775
Device Sequence Number594904
Product Code LIT
UDI-Device Identifier20705032004265
UDI-Public20705032004265
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number4205040T
Device Catalogue Number4205040T
Device Lot Number82177707
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1